Alert archive / Colorado / Blizzard Watches in 2013
Blizzard Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this blizzard watch at Jan 9, 2013, 2:44 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jan 10, 2013, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 2:44 PM MST (21:44 UTC)
- In effect from
- Jan 10, 2013, 6:00 PM MST
- Expired
- Jan 10, 2013, 5:09 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS45 KPUB 092144 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 244 PM MST WED JAN 9 2013 COZ068-100345- /O.CAN.KPUB.WS.A.0001.130111T0100Z-130112T0100Z/ /O.NEW.KPUB.BZ.A.0001.130111T0100Z-130112T0100Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 244 PM MST WED JAN 9 2013 ...BLIZZARD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET INCLUDING WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A STRONG STORM SYSTEM WILL DROP INTO THE GREAT BASIN THURSDAY AND THEN MOVE ACROSS THE COLORADO ROCKIES THURSDAY NIGHT AND FRIDAY. A STRONG UPPER LEVEL JET STREAM WILL PRODUCE GUSTY WINDS AND WHITE OUT CONDITIONS OVER THE HIGHER ELEVATIONS. * SNOW ACCUMULATION...8 TO 17 INCHES. * WIND...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY...SNOW COVERED ROADWAYS. THIS SYSTEM WILL ALSO USHER IN A VERY COLD AIRMASS TO THE REGION INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
3 follow-up statements
186 WWUS45 KPUB 100328 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 828 PM MST WED JAN 9 2013 COZ068-100930- /O.CON.KPUB.BZ.A.0001.130111T0100Z-130112T0100Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 828 PM MST WED JAN 9 2013 ...BLIZZARD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET INCLUDING WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A STRONG STORM SYSTEM WILL DROP INTO THE GREAT BASIN THURSDAY AND THEN MOVE ACROSS THE COLORADO ROCKIES THURSDAY NIGHT AND FRIDAY. A STRONG UPPER LEVEL JET STREAM WILL PRODUCE GUSTY WINDS AND WHITE OUT CONDITIONS OVER THE HIGHER ELEVATIONS...AND THE MOST SEVERE WINTER WEATHER CONDITIONS WILL OCCUR THURSDAY NIGHT. * SNOW ACCUMULATION...8 TO 17 INCHES. * WIND...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY...SNOW COVERED ROADWAYS. THIS SYSTEM WILL ALSO USHER IN A VERY COLD AIRMASS TO THE REGION INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
864 WWUS45 KPUB 100845 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 145 AM MST THU JAN 10 2013 COZ068-101500- /O.CON.KPUB.BZ.A.0001.130111T0100Z-130112T0100Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 145 AM MST THU JAN 10 2013 ...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET INCLUDING WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A STRONG STORM SYSTEM WILL DROP INTO THE GREAT BASIN TODAY AND THEN MOVE ACROSS THE COLORADO ROCKIES TONIGHT AND FRIDAY. A STRONG UPPER LEVEL JET STREAM WILL PRODUCE GUSTY WINDS AND WHITE OUT CONDITIONS OVER THE HIGHER ELEVATIONS...WITH THE MOST SEVERE WINTER WEATHER CONDITIONS ANTICIPATED TONIGHT. * SNOW ACCUMULATION...8 TO 17 INCHES. * WIND...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH AT TIMES. * IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...REDUCED VISIBILITIES AND ICY...SNOW COVERED ROADWAYS. THIS SYSTEM WILL ALSO USHER IN A VERY COLD AIRMASS TO THE REGION INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
223 WWUS45 KPUB 101209 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 509 AM MST THU JAN 10 2013 COZ068-101800- /O.UPG.KPUB.BZ.A.0001.130111T0100Z-130112T0100Z/ /O.NEW.KPUB.BZ.W.0001.130111T0100Z-130112T0100Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 509 AM MST THU JAN 10 2013 ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST FRIDAY. THIS UPGRADES THE BLIZZARD WATCH THAT WAS IN EFFECT. * LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET INCLUDING WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL DROP INTO THE GREAT BASIN TODAY AND THEN MOVE ACROSS THE COLORADO ROCKIES TONIGHT AND FRIDAY. A VERY STRONG AND MOIST JET STREAM WILL BRING A PERIOD OF HEAVY...BLOWING SNOW TO THE REGION FOR SEVERAL HOURS TONIGHT INTO FRIDAY. * SNOW ACCUMULATION...10 TO 20 INCHES. * WIND...SOUTHWEST 20 TO 40 GUSTING TO 60 MPH RESULTING IN SEVERE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES. * IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF HEAVY...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. TRAVEL WILL BE DIFFICULT IF NOT IMPOSSIBLE AT TIMES TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED. SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 50 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW ARE EXPECTED. AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING... LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-067-101800- /O.NEW.KPUB.WW.Y.0001.130111T0100Z-130112T0100Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...NORTH PASS...SOUTH FORK...CREEDE 509 AM MST THU JAN 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST FRIDAY. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS BELOW 10000 FEET...THE LA GARITA MOUNTAINS...AND THE UPPER RIO GRANDE VALLEY ADJACENT TO THE MOUNTAINS. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL DROP INTO THE GREAT BASIN TODAY AND THEN MOVE ACROSS THE COLORADO ROCKIES TONIGHT AND FRIDAY. A VERY STRONG AND MOIST JET STREAM WILL BRING A PERIOD OF SNOW AND BLOWING SNOW TO THE REGION FOR SEVERAL HOURS TONIGHT INTO FRIDAY. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...SOUTHWEST 15 TO 30 GUSTING TO 50 MPH RESULTING IN BLOWING AND DRIFTING SNOW AND NEAR WHITEOUT CONDITIONS AT TIMES. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. TRAVEL WILL BE DIFFICULT AND MAY BE IMPOSSIBLE AT TIMES TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW...BLOWING SNOW...POOR VISIBILITIES...AND ICE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ058-060-101800- /O.NEW.KPUB.WW.Y.0001.130111T0700Z-130112T0100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 509 AM MST THU JAN 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST FRIDAY. * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL DROP INTO THE GREAT BASIN TODAY AND THEN MOVE ACROSS THE COLORADO ROCKIES TONIGHT AND FRIDAY. A VERY STRONG AND MOIST JET STREAM WILL BRING A PERIOD OF SNOW AND BLOWING SNOW TO THE REGION FOR SEVERAL HOURS LATE TONIGHT AND FRIDAY. * SNOW ACCUMULATION...4 TO 8 INCHES. * WIND...WESTERLY 15 TO 30 GUSTING TO 50 MPH AT TIMES. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. TRAVEL WILL BE DIFFICULT AT TIMES LATE TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW...BLOWING SNOW...POOR VISIBILITIES...AND ICE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this blizzard watch went out at Jan 9, 10:25 AM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 9, 10:25 AM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1025 AM MST WED JAN 9 2013 .AVIATION... VFR CONDITIONS TO PREVAIL AT KCOS AND KPUB THROUGH THE NEXT 24 HOURS WITH GENERALLY LIGHT WINDS. KALS HAD STRONG RADIATIONAL COOLING AND SCT001 TO LOCALLY BKN001 ACROSS THE VALLEY FLOOR LATE LAST NIGHT AND EARLY THIS MORNING...BUT VIS DID NOT DROP BELOW MFVR. WOULD THINK THE SAME FOR TONIGHT...BUT WILL NEED TO MONITOR TEMPS AND ANY SNOW MELT THIS AFTERNOON THAT WOULD INCREASE BOUNDARY LAYER MOISTURE FOR THE POSSIBILITY FREEZING FOG AS STRONG SFC BASED INVERSION REDEVELOPS OVERNIGHT. -MW && .PREV DISCUSSION... /ISSUED 539 AM MST WED JAN 9 2013/ SHORT TERM... (TODAY AND TONIGHT) NOT MUCH CHANGE EXPECTED TODAY...ANOTHER PLEASANT DAY WITH TEMPS IN THE 50S OVER THE PLAINS. THE CUT OFF LOW OVER SRN TX WILL SLOWLY MOVE NWD TOWARDS OK THRU THIS AFTERNOON AND TONIGHT. SOME HIGH THIN CLOUDS ASSOCIATED WITH THIS SYSTEM ARE ALREADY SPREADING OVER THE SERN CORNER OF THE STATE...AND THIS TREND WILL CONTINUE THRU THIS AFTERNOON. THICKER OVC DECK WILL PROBABLY BE CONFINED TO THE EXTREME SERN PORTION OF OUR CWA. TEMPS TODAY SHOULD BE FAIRLY SIMILAR TO YESTERDAY. POSSIBLY A COUPLE DEGREES HIGHER AS TEMPS ALOFT RISE ANOTHER COUPLE DEGREES THIS AFTERNOON...DEPENDING ON HOW WELL THE MORNING INVERSIONS CAN MIX OUT. COOLER NAM-BASED GUIDANCE LOOKS ON TARGET SO HAVE STUCK PRETTY CLOSE TO THOSE NUMBERS FOR HIGHS...EXCEPT FOR THE SAN LUIS VALLEY WHICH WILL REMAIN ON THE COLD SIDE. MAIN QUESTION IN THE SHORT TERM WILL BE THE CHANCE OF SOME PRECIP FOR BACA AND PROWERS COUNTIES LATE TONIGHT...AS THE UPPER LOW MOVES CLOSER TO OK. STILL LOOKS LIKE BEST CHANCE OF PRECIP...AROUND 50 PERCENT...WILL BE S AND E OF KSPD EARLY THU MORNING. PRECIP TYPE IS A BIT QUESTIONABLE. SOUNDING LOOKS PRETTY WARM BELOW 700 MB...BUT MOS INSISTS ON TEMPS WELL BELOW FREEZING AT KSPD...SUGGESTING EITHER ALL SNOW OR FZG PRECIP. MOS LOOKS TOO COLD WITH INCREASING THICK CLOUD COVER AND WAA...AND BASED ON MODEL SOUNDINGS PRECIP COULD BE A RAIN SNOW MIX. AT ANY RATE...ANY PRECIP LOOKS FAIRLY LIGHT AND CONFINED TO THE SERN COUNTIES. ELSEWHERE...MUCH FEWER CLOUDS AND TEMPS IN THE TEENS TO 20S FOR THE LOWLANDS...SINGLE DIGITS TO WELL BELOW ZERO...AT KALS...FOR THE HIGH COUNTRY. 44 LONG TERM... (FRIDAY THROUGH TUESDAY) ..SNOW IN THE MOUNTAINS...STRONG WINDS ACROSS THE LOWER ELEVATIONS... VERY COLD WITH FLURRIES OVER THE WEEKEND INTO NEXT WEEK... FIRST...THE SYSTEM SPINNING OVER MEXICO AND TEXAS THIS MORNING. MODELS CONTINUE TO JUST JUST CLIP THE FAR SOUTHEASTERN CORNER OF COLORADO WITH THIS SYSTEM EARLY THURSDAY. MODEL QPF IS VERY LIGHT AND SOUNDINGS ARE PRETTY WARM...SO NOT EXPECTING TOO MUCH FROM THIS SYSTEM. HOWEVER...THERE IS STILL A CHANCE FOR SOME BRIEF RAIN OR SNOW SHOWERS ACROSS THE FAR SOUTHEAST PLAINS EARLY THURSDAY AS THE SYSTEM MOVES BY. MODELS DROP THE SYSTEM COMING ONSHORE OVER THE PACIFIC NORTHWEST THIS MORNING SOUTHEAST THROUGH THE GREAT BASIN THURSDAY NIGHT THROUGH FRIDAY. THURSDAY NIGHT...SNOW AND BLOWING SNOW IS EXPECTED TO DEVELOP ALONG THE CONTINENTAL DIVIDE AS MOIST PACIFIC WINDS IMPACT THE HIGHER TERRAIN. THE EASTERN SAN JUAN MOUNTAINS SHOULD RECEIVE THE BRUNT...AS THEY WILL HAVE THE MOST FAVORABLE ORIENTATION TO THE FLOW. 8 TO 16 IS POSSIBLE THERE BY FRIDAY EVENING AND A WINTER STORM WATCH IS NOW IN EFFECT FOR THAT AREA FOR THURSDAY NIGHT AND FRIDAY. ELSEWHERE ALONG THE CONTINENTAL DIVIDE...THE FLOW WILL NOT BE AS FAVORABLE BUT 4 TO 8 INCHES WILL BE POSSIBLE BY FRIDAY EVENING. FOR THE REMAINING MOUNTAIN AREAS...GENERALLY LIGHT ACCUMULATIONS OF AN INCH OR 2 WILL BE POSSIBLE. ON FRIDAY...A STRONG PACIFIC COLD FRONT WILL TRACK EAST ACROSS SOUTHERN COLORADO. IT SHOULD RESULT IN A PERIOD OF STRONG WINDS ACROSS THE EASTERN MOUNTAINS AND PLAINS...AND EVEN THE SAN LUIS VALLEY IF THE INVERSION CAN BREAK. FOR NOW...HAVE PLACED ALL 3 AREAS IN A HIGH WIND WATCH TO ACKNOWLEDGE THIS POSSIBILITY. IF THE INVERSION DOESN'T BREAK...NO WIND IN THE SAN LUIS VALLEY. BUT...THERE ARE SOME PRETTY GOOD INDICATIONS THAT IT WILL BREAK INCLUDING STRONG WEST TO EAST SURFACE GRADIENTS ACROSS THE VALLEY...A STRONG UPPER LEVEL JETSTREAM...AND A STRONG BORA COLD FRONT MOVING THROUGH. BELIEVE THIS MIGHT BE ENOUGH TO MIX STRONG WINDS ACROSS THE VALLEY ON FRIDAY. IF THE WINDS DO MANAGE TO SURFACE...BLOWING SNOW WILL BE AN ISSUE. HAVE ADDED BLOWING SNOW TO THE FRIDAY FORECAST FOR THE SAN LUIS VALLEY FOR THIS REASON. COLD FRONT MOVES INTO THE EAST FRIDAY NIGHT...WITH A BIG...BROAD COLD UPPER LOW SETTLING OVER COLORADO THIS WEEKEND AND INTO EARLY NEXT WEEK. THE AIRMASS WITH THE SYSTEM CONTINUES TO LOOK PRETTY DRY SO NOT A LOT OF SNOW EXPECTED. HOWEVER...IT WILL BE COLD. HIGHS STARTING SATURDAY AN CONTINUING THROUGH AT LEAST MONDAY WILL LIKELY NOT GET OUT OF THE TEENS AND 20S ACROSS THE ENTIRE AREA. OVERNIGHT LOWS WILL ROUTINELY DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...INCLUDING WELL BELOW ZERO READINGS IN THE MOUNTAINS AND HIGH VALLEYS. MOST AREAS WILL PROBABLY JUST SEE A DUSTING OF SNOWFALL DURING THE PERIOD BUT ACCUMULATIONS UP TO AN INCH OR TWO ARE NOT OUT OF THE QUESTION. LW AVIATION... KALS CONTINUES TO BE A TRICKY FORECAST. LOW CIGS/VIS WERE SLOW TO DEVELOP THIS MORNING DESPITE CLEAR SKIES AND LIGHT WINDS. SHOULD STILL SEE SOME PC FG AND/OR STRATUS PERSIST THROUGH SUNRISE. WITH CONDITIONS LESS FAVORABLE TONIGHT AS WINDS ALOFT BEGIN TO INCREASE...WILL LEAVE VFR CONDITIONS IN FOR TONIGHT...ALTHOUGH SOME BRIEF OR LOCALIZED LOW CIGS CANNOT BE RULED OUT. ELSEWHERE...VFR CONDITIONS WITH GENERALLY LIGHT WINDS WILL CONTINUE FOR THE NEXT 24 HOURS. IT SHOULD BE NOTED THAT VERY STRONG WINDS ALOFT ARE EXPECTED LATE THU INTO FRI AS A STORM SYSTEM MOVES INTO WRN CO. RIDGETOP WINDS ACROSS THE RAMPARTS...WETS...AND SANGRES COULD RANGE FROM 50 TO 70 KTS DURING THIS TIME. MODERATE TO HEAVY SN WILL ALSO OCCUR OVER THE CONTDVD. 44 && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR COZ069>089-093>099. WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR COZ068. && 23/23
Hazardous weather outlook, Jan 9, 6:03 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 603 AM MST WED JAN 9 2013 COZ058>089-093>099-101315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 603 AM MST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES WILL BE POSSIBLE OVER THE CENTRAL SAN LUIS VALLEY THIS MORNING. WIND CHILLS OF MINUS 15 TO MINUS 20 WILL AGAIN BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING. A MIX OF RAIN AND SNOW WILL BE POSSIBLE ACROSS PORTIONS OF PROWERS COUNTY AND BACA COUNTY LATE TONIGHT INTO THURSDAY MORNING. ANY ACCUMULATIONS WILL BE LIGHT. SOME LOCALIZED FREEZING PRECIPITATION COULD RESULT IN ICY ROAD CONDITIONS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT AND FRIDAY...A PACIFIC STORM SYSTEM FROM THE GULF OF ALASKA WILL BRING SNOW AND BLOWING SNOW TO THE CONTINENTAL DIVIDE. THE HEAVIEST SNOWFALL IS EXPECTED OVER THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...WHERE 8 TO 16 INCHES IS POSSIBLE BY FRIDAY EVENING. ELSEWHERE ALONG THE CONTINENTAL DIVIDE...4 TO 8 INCHES OF SNOW WILL BE POSSIBLE BY FRIDAY EVENING. FOR THE REMAINING MOUNTAIN AREAS...ONLY LIGHT ACCUMULATIONS OF AN INCH OR TWO ARE EXPECTED. HIGH WINDS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS...PLAINS AND SAN LUIS VALLEY ON FRIDAY AS A STRONG PACIFIC COLD FRONT TRACKS EAST ACROSS THE REGION. WESTERLY WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS. WESTERLY WINDS OF 30 TO 50 MPH GUSTING TO 75 MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS. OVER THE WEEKEND...A COLD UPPER LEVEL STORM SYSTEM WILL SETTLE OVER COLORADO. THIS SYSTEM WILL BRING VERY COLD AIR AND SCATTERED LIGHT SNOWFALL TO THE REGION. HIGH TEMPERATURES WILL LIKELY NOT GET OUT OF THE TEENS AND 20S OVER THE ENTIRE AREA SATURDAY THROUGH MONDAY WITH SOME WARMING EXPECTED BY TUESDAY. OVERNIGHT LOWS WILL FALL INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...INCLUDING WELL BELOW ZERO READINGS IN THE MOUNTAINS AND HIGH VALLEYS. WHILE THERE WILL BE LIGHT SNOW OR FLURRIES AT TIMES OVER THE WEEKEND AND INTO NEXT WEEK...OVERALL SNOWFALL ACCUMULATIONS ARE NOT EXPECTED TO BE GREAT DURING THIS PERIOD. MOST AREAS WILL PROBABLY JUST SEE A DUSTING DURING THE PERIOD BUT ACCUMULATIONS UP TO AN INCH OR TWO ARE NOT OUT OF THE QUESTION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 44/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:33 AM MST | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande | 10 hr |
| Jan 9, 4:40 AM MST | High Wind Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 35 hr |
Nearby
Blizzard Watches in Colorado, 2013Every blizzard watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.